MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETTF2525C70E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 43mm x 30mm pau.The pau was located 6mm below the lowest renal artery.The procedure was completed under short neck indication.It was noted the patient had very tortuous iliac arteries.The physician opted to implant a cuff only as the least invasive option due to patient medical condition.It was reported during the index procedure after an endurant cuff (25/25/70) was implanted an angiogram performed identified filling of the aneurysm with contrast with a type ia endoleak.The physician ballooned the proximal neck with a reliant balloon.Another angiogram was completed and although the filling of the aneurysm was less, it still was not completely resolved.The physician then placed 3 endoanchors.When attempting to place a 4th endoanchor, it penetrated the wall during the first part of deployment but upon 2nd part of deployment the endoanchor jumped up and became free floating in the aorta.Attempts were made to snare the endoanchor without success.As the type ia endoleak remained the physician then planned to implant an additional cuff covering the accessory renals landing under the lowest left main renal artery to trap the floating endoanchor.A 25/25/49 cuff was implanted without issues however during deployment, the floating endoanchor was now observed to be in the left common iliac artery.A further attempt to snare the endoanchor was performed again without success.In the process of catheter and wire exchanges, the endoanchor was observed to be in the left hypogastric trapped in a distal branch.The physician elected to leave the endoanchor in its place.Further ballooning was completed and an angiogram performed.The type ia endoleak was now observed to be a slight blush in the sac.The procedure was completed at this time with the patient condition reported as stable.Per the physician it is possible the endoanchor hit calcium in the proximal neck causing it to jump during the second part of deployment.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Fdc code added at investigation completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8565112
Report Number2953200-2019-00579
Device Sequence Number19642529
Product Code MIH
UDI-Device Identifier00613994991485
UDI-Public00613994991485
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model NumberETTF2525C70E
Device Catalogue NumberETTF2525C70E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR